Alert archive / Florida / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 39, NWS Miami, FL

May 29, 2024Collier County, Hendry County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 29, 2024, 6:42 PM EDT for Collier County, Hendry County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2024, 6:42 PM EDT (22:42 UTC)
Expired
May 29, 2024, 7:15 PM EDT
In force
33 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Collier County, FL, Hendry County, FL

The radar

The Miami radar (KAMX), 135 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2024-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2024-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1340 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

067 
WUUS52 KMFL 292242
SVRMFL
FLC021-051-292315-
/O.NEW.KMFL.SV.W.0039.240529T2242Z-240529T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
642 PM EDT Wed May 29 2024

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  North central Collier County in southwestern Florida...
  Central Hendry County in southern Florida...

* Until 715 PM EDT.

* At 642 PM EDT, a severe thunderstorm was located near Felda, or 10
  miles northeast of Immokalee, moving southeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Felda and Keri.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2656 8147 2667 8129 2650 8102 2637 8125
TIME...MOT...LOC 2242Z 306DEG 9KT 2655 8132 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hadi
1 follow-up statement
049 
WWUS52 KMFL 292252
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
652 PM EDT Wed May 29 2024

FLC021-051-292315-
/O.CON.KMFL.SV.W.0039.000000T0000Z-240529T2315Z/
Collier FL-Hendry FL-
652 PM EDT Wed May 29 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTH CENTRAL COLLIER AND CENTRAL HENDRY COUNTIES...

At 652 PM EDT, a severe thunderstorm was located 8 miles east of
Felda, or 11 miles northeast of Immokalee, moving southeast at 10
mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Felda and Keri.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2656 8147 2667 8129 2657 8113 2643 8132
TIME...MOT...LOC 2252Z 306DEG 9KT 2653 8130 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hadi

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:56 PM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, May 29, 2:56 PM EDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Miami FL
256 PM EDT Wed May 29 2024

...New LONG TERM...

.SHORT TERM...
(Rest of today through Thursday)
Issued at 124 PM EDT Wed May 29 2024

Scattered to numerous showers and thunderstorms will develop along
the sea breeze boundaries this afternoon, with chances for localized
flooding, gusty winds and small hail possible across southeast FL.

Data from the MFL 12z sounding and ACARS flights depict an
atmosphere primed for convective activity and potential thunderstorm
impacts, with MUCAPE > 2000 J/kg, surface lapse rates > 6 C/km,
DCAPE > 1000 J/kg and PWATs > 1.65 inches, which could result in
damaging wind gusts and small hail with some of the stronger
thunderstorms. At this time, the limiting factor for hail
development are the mid level temperatures which remain above -10C.
The above-average PWAT values, combined with modest westerly-
northwesterly steering flow aloft, could result in an enhanced
flooding threat for East Coast metro areas late this afternoon as
storm clusters form and propagate from northwest to southeast.

Temperatures will remain hot and humid day (prior to convective
initiation) with highs ranging from the low 90s near the immediate
coasts to the upper 90s in the Interior, along with widespread
peak heat indices of 100-105 degrees.

The main change to the setup for Thursday will be the synoptic flow
gradually trending more easterly, favoring convective progression
towards the Interior and eventually west coast (as opposed to the
last few days) Thursday afternoon. Once again gusty winds will
remain the main threat with any storms, although a widespread
organized severe threat looks unlikely (and any heavy rainfall
threat will be tempered by antecedent dry conditions). One impact of
the more notable easterly flow will be the start of a slight cooling
trend for the east coast, with highs dropping a couple degrees
relative to Wednesday (albeit still above normal), although
temperatures likely remain similar over the Interior/west coast.

&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 255 PM EDT Wed May 29 2024

The setup for Friday will be similar to Thursday with light easterly
synoptic flow prevailing, favoring the highest rain chances over the
Interior and west coast and similar temperatures to Thursday.
Heading into the weekend high pressure north of the area will build
southward, likely pushing the previously-stalled front through the
area as a weak backdoor cold front. This will usher in a shift to a
moderate easterly regime Saturday which should persist into the
start of the upcoming workweek. A drier (particularly at the mid-
lvls) and more stable airmass will filter in behind the boundary
which will limit thunderstorm chances (particularly for the east
coast), with any rain likely of the shallower quick-moving shower
variety. Temperatures will also come down a few degrees with highs
in the mid to upper 80s over the east coast, and lower 90s over the
Interior and west coast, with dewpoints also coming down a bit to
keep heat indices depressed relative to the recent very high values.

This setup looks to largely remain in place through the beginning of
next week as surface high pressure remains situated off the Carolina
coast and the Gulf. As a result, further daily convection will be
limited to sea and gulf breeze development each afternoon.
Temperatures will begin to slowly increase by a degree or two each
day as well.

&&

.AVIATION...
(18Z TAFS)
Issued at 124 PM EDT Wed May 29 2024

Periods of MVFR/IFR conditions with VCSH/VCTS for East Coast TAF
sites this afternoon which could require short-fuse TEMPOs.
Otherwise, VFR conditions will generally prevail through the
period. SE winds around 10kt along the Atlantic sites, with the
westerly Gulf breeze at APF. Winds go light and variable
overnight.

&&

.MARINE...
Issued at 124 PM EDT Wed May 29 2024

Mostly benign boating conditions will continue as light sea-breeze-
induced flow prevails across all local waters (ESE over the Atlantic
waters, W over the Gulf waters). Seas will remain at or below 3
feet. Isolated to scattered showers and storms each afternoon could
result in localized higher seas and winds. Winds will increase out
of the east late this week into the upcoming weekend with increasing
seas over the Atlantic waters by the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  91  78  90 /  30  30  10  20
West Kendall     74  94  74  92 /  30  30  10  30
Opa-Locka        76  93  78  92 /  40  30  10  20
Homestead        76  91  76  90 /  30  30  20  30
Fort Lauderdale  77  89  79  88 /  40  30  10  20
N Ft Lauderdale  76  90  78  89 /  60  20  10  20
Pembroke Pines   78  94  78  93 /  40  30  10  20
West Palm Beach  74  91  76  90 /  60  20  10  20
Boca Raton       75  91  78  90 /  60  20  10  20
Naples           78  95  75  94 /  20  40  20  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...ATV/Carr
LONG TERM....Redman/Carr
AVIATION...ATV
Hazardous weather outlook, May 29, 3:12 PM EDT, 3 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
312 PM EDT Wed May 29 2024

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
301915-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
312 PM EDT Wed May 29 2024

...Peak Heat Indices over 100 degrees today...
...Scattered Thunderstorms This Afternoon...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...This afternoon and tonight.

Thunderstorms: Scattered showers and thunderstorms will be possible
today. Some of these storms could be strong, capable of gusty winds,
small hail, frequent lightning, and locally heavy rainfall, with the
strongest activity largely focused over SEFL.

Heat Index: Peak heat indices will reach 100-105 degrees over most
of SFL today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered showers and thunderstorms will be possible through the
remainder of the workweek. Any storm will be capable of gusty winds,
frequent lightning, and heavy downpours.

The rip current risk will increase over the east coast Friday into
the weekend as onshore flow increases.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, May 29, 4:21 PM EDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Miami FL
421 PM EDT Wed May 29 2024

FLZ073-074-173-174-292045-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
421 PM EDT Wed May 29 2024

...A strong thunderstorm will impact portions of central Miami-Dade
County through 445 PM EDT...

At 420 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Florida City, or over Homestead, moving south at 10 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Homestead, Homestead General Airport, Homestead Miami Speedway, The
Redland, Florida City, Homestead Base, Naranja, Leisure City,
Homestead Bayfront Park, and Princeton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2538 8060 2555 8057 2552 8033 2551 8033
      2551 8034 2547 8034 2547 8033 2546 8034
      2545 8033 2536 8033
TIME...MOT...LOC 2020Z 015DEG 10KT 2543 8047

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Hadi
Special weather statement, May 29, 4:47 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Miami FL
447 PM EDT Wed May 29 2024

FLZ073-074-173-174-292115-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
447 PM EDT Wed May 29 2024

...Strong thunderstorms will impact portions of south central
Miami-Dade County through 515 PM EDT...

At 447 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from Florida City to 8
miles northwest of Jewfish Creek Bridge. These storms were nearly
stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Homestead, Homestead General Airport, Homestead Miami Speedway, The
Redland, Florida City, Homestead Base, Leisure City, and Naranja.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2523 8050 2530 8060 2553 8058 2551 8036
      2533 8036 2532 8037 2531 8037 2531 8038
      2530 8039 2529 8038 2529 8040 2528 8040
      2526 8044 2522 8048
TIME...MOT...LOC 2047Z 295DEG 1KT 2547 8049 2528 8048

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi
Special weather statement, May 29, 6:33 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Miami FL
633 PM EDT Wed May 29 2024

FLZ066-070-292300-
Hendry FL-Inland Collier County FL-
633 PM EDT Wed May 29 2024

...Strong thunderstorms will impact portions of north central Collier
and central Hendry Counties through 700 PM EDT...

At 633 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 6 miles north of
Felda to 10 miles east of Immokalee. Movement was southeast at 10
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Felda, Devils Garden, Port La Belle, and Keri.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2676 8135 2650 8097 2637 8125 2664 8157
      2666 8157
TIME...MOT...LOC 2233Z 294DEG 9KT 2664 8144 2647 8126

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Hadi

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 10:52 PM EDTSpecial Weather StatementMFLPalm Beach38 min
May 29, 4:21 PM EDTSpecial Weather StatementMFLMiami-Dade24 min
May 29, 4:44 PM EDTAreal Flood AdvisoryMFLMiami-Dade61 min
May 29, 4:47 PM EDTSpecial Weather StatementMFLMiami-Dade28 min
May 29, 6:33 PM EDTSpecial Weather StatementMFLHendry27 min
May 29, 6:57 PM EDTSpecial Weather StatementMFLHendry33 min
May 29, 7:01 PM EDTSevere Thunderstorm WarningMFLCollier, Hendry29 min
May 29, 7:22 PM EDTSpecial Weather StatementMFLHendry23 min
May 29, 7:25 PM EDTSevere Thunderstorm WarningMFLCollier, Hendry50 min
May 29, 7:46 PM EDTSpecial Weather StatementMFLHendry29 min
May 29, 7:51 PM EDTSpecial Weather StatementMFLBroward39 min

Nearby

Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.